MAUDE Adverse Event Report: DEPUY MITEK LLC US RGDFIX 2.7MM BTB BR XPIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RGDFIX 2.7MM BTB BR XPIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210815
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the sales rep that during an unspecified surgical procedure, it was observed that two rigid fix btb cross pin kits were being reversed out of the cannula after drilling but the drill bit got stuck and would not move out of the cannula.According to the reporter.When the doctor tried to get the drill bits out of the cannulas, both snapped.There was a forty-five minute delay.It was unknown what the procedure outcome and patient status were.The sales rep could not provide any additional information.The devices are being returned for evaluation.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Device evaluation: investigation summary: we received 2 complaint devices for this complaint, however the lot numbers are not physically etched on the devices therefore it is not possible to discern which lot number corresponds with the given product.Therefore, findings for both devices received will be documented in this investigation.Evaluation for received device #1: it was observed that the trocar and sleeve have become welded together.Visual inspection revealed numerous striations along the trocar and the sleeve shaft.Evaluation for received device #2: it was observed that the trocar has become broken nearly halfway between the proximal and distal tips.The device has numerous striations towards the broken end, which is also discolored.However, the sleeve was not found to be jammed on the trocar.For the complaint of the trocar becoming jammed with the sleeve, the complaint can be confirmed for 1 out of 2 devices evaluated since the sleeve was not found to be jammed on the other device.The location of the trocar interlocking pins is superior to the mating portion of the sleeve.If the pins are not seated within these grooves then the trocar is spinning within the guide sleeve causing enough heat and friction to cause the "welding" of the two parts.Therefore, the root cause for the trocar becoming jammed inside the sleeve may be attributed to user technique.For the complaint of the trocar becoming broken upon the surgeon attempting to remove the trocar from the sleeve, the complaint can be confirmed for 1 out of 2 devices evaluated since the other trocar was still intact.It was stated that the surgeon attempted to remove the jammed trocar within the sleeve, in which case the trocar broke.The trocar that was confirmed to be broken may have also become jammed inside the sleeve given the friction that would occur, which may have also caused the trocar to discolor.If the surgeon attempted to remove this trocar from the sleeve while still heated, and presumably material weakened, the trocar has the potential to break therefore is a potential root cause for the trocar becoming broken.However, given that we did not receive the welded portion of this device we cannot discern a definite root cause for the trocar becoming weakened.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition for lot l689849.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
RGDFIX 2.7MM BTB BR XPIN KIT
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8219102
Report Number1221934-2019-55918
Device Sequence Number264930
Product Code MAI
UDI-Device Identifier10886705001293
UDI-Public10886705001293
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number210815
Device Lot NumberL689849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/18/2019
01/24/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date01/22/2019
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1